Alert archive / Hawaii / Gale Warnings in 2016

Gale Warning 3, NWS Honolulu, HI

April 6, 2016

NWS Honolulu, HI issued this gale warning at Apr 6, 2016, 3:37 AM HST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2016, 3:37 AM HST (13:37 UTC)
Expired
Apr 7, 2016, 11:57 AM HST
In force
32 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

111 
WHHW70 PHFO 061337
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 AM HST WED APR 6 2016

...HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE STATE BEHIND 
A WEAKENING COLD FRONT...WHICH IS NEAR THE BIG ISLAND. GALE 
CONDITIONS ARE EXPECTED THROUGH TONIGHT FOR THE ALENUIHAHA AND 
PAILOLO CHANNELS...AS WELL AS MAALAEA BAY AND PORTIONS OF THE 
MAUI COUNTY LEEWARD WATERS. ALSO..EXPECT CONDITIONS HAZARDOUS TO 
OPERATORS OF SMALLER VESSELS ACROSS MOST OF THE REMAINING WATERS 
DUE TO STRONG NORTH TO NORTHEAST WINDS AND ELEVATED ROUGH SEAS.

PHZ121-070245-
/O.UPG.PHFO.SC.Y.0018.000000T0000Z-160406T1600Z/
/O.UPG.PHFO.GL.A.0002.160406T1600Z-160407T0400Z/
/O.NEW.PHFO.GL.W.0003.160406T1337Z-160407T1600Z/
ALENUIHAHA CHANNEL-
337 AM HST WED APR 6 2016

...GALE WARNING IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KT AND SEAS UP TO
  11 FT THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND 
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS 
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING 
GALE CONDITIONS.

&&

$$

PHZ118>120-070245-
/O.UPG.PHFO.SC.Y.0018.000000T0000Z-160407T1600Z/
/O.NEW.PHFO.GL.W.0003.160406T1337Z-160407T1600Z/
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
337 AM HST WED APR 6 2016

...GALE WARNING IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 25 TO 35 KT AND 
  SEAS UP TO 11 FT THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND 
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS 
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING 
GALE CONDITIONS.

&&

$$

PHZ123-070245-
/O.EXA.PHFO.SC.Y.0018.000000T0000Z-160407T1600Z/
BIG ISLAND LEEWARD WATERS-
337 AM HST WED APR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. 

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 20 TO 30 KT AND SEAS 
  UP TO 10 FT THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ110>117-122-070245-
/O.CON.PHFO.SC.Y.0018.000000T0000Z-160407T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
BIG ISLAND WINDWARD WATERS-
337 AM HST WED APR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 10 
  FT THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
4 follow-up statements
885 
WHHW70 PHFO 070137
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST WED APR 6 2016

...HIGH PRESSURE BEHIND A STALLED FRONT OVER THE BIG ISLAND WILL
CONTINUE TO DELIVER STRONG AND GUSTY WINDS TO MOST OF THE AREA
INTO THURSDAY. GALE CONDITIONS ARE EXPECTED THROUGH TONIGHT FOR
THE ALENUIHAHA AND PAILOLO CHANNELS...AS WELL AS MAALAEA BAY AND
PORTIONS OF MAUI COUNTY LEEWARD WATERS. STRONG WINDS AND ROUGH
AND CHOPPY SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS.

PHZ118>121-070945-
/O.CON.PHFO.GL.W.0003.000000T0000Z-160407T1600Z/
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-
337 PM HST WED APR 6 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KT AND SEAS UP TO 11 
  FT THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE
CONDITIONS.

&&

$$

PHZ110>117-122-123-070945-
/O.CON.PHFO.SC.Y.0018.000000T0000Z-160407T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
337 PM HST WED APR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS 20 TO 30 KT AND SEAS 
  UP TO 10 FT THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
972 
WHHW70 PHFO 071323
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 AM HST THU APR 7 2016

PHZ118-119-121-072200-
/O.CAN.PHFO.GL.W.0003.000000T0000Z-160407T1600Z/
/O.EXB.PHFO.SC.Y.0018.000000T0000Z-160408T0400Z/
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL-
323 AM HST THU APR 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 10
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ120-072200-
/O.EXT.PHFO.GL.W.0003.000000T0000Z-160407T2200Z/
PAILOLO CHANNEL-
323 AM HST THU APR 7 2016

...GALE WARNING NOW IN EFFECT UNTIL NOON HST TODAY...

* WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KT AND SEAS UP TO 10
  FT THROUGH NOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE
CONDITIONS.

&&

$$

PHZ124-072200-
/O.EXB.PHFO.SC.Y.0018.000000T0000Z-160408T0400Z/
BIG ISLAND SOUTHEAST WATERS-
323 AM HST THU APR 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT AND SEAS UP TO 10
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ110>117-122-123-072200-
/O.EXT.PHFO.SC.Y.0018.000000T0000Z-160408T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
323 AM HST THU APR 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 10
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
579 
WHHW70 PHFO 071937
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
ISSUED BY NATIONAL WEATHER SERVICE SAN FRANCISCO CA
937 AM HST THU APR 7 2016

PHZ120-072200-
/O.CON.PHFO.GL.W.0003.000000T0000Z-160407T2200Z/
PAILOLO CHANNEL-
937 AM HST THU APR 7 2016

...GALE WARNING REMAINS IN EFFECT UNTIL NOON HST TODAY...

* WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KT AND SEAS UP TO 10 
  FT THROUGH NOON TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR DURING GALE
CONDITIONS.

&&

$$

PHZ110>119-121>124-080400-
/O.CON.PHFO.SC.Y.0018.000000T0000Z-160408T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
937 AM HST THU APR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 10 
  FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
206 
WHHW70 PHFO 072157
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1157 AM HST THU APR 7 2016

PHZ120-080215-
/O.CAN.PHFO.GL.W.0003.000000T0000Z-160407T2200Z/
/O.EXB.PHFO.SC.Y.0018.000000T0000Z-160408T1600Z/
PAILOLO CHANNEL-
1157 AM HST THU APR 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 11
FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ116-119-121-123-124-080215-
/O.EXT.PHFO.SC.Y.0018.000000T0000Z-160408T1600Z/
KAIWI CHANNEL-MAALAEA BAY-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
1157 AM HST THU APR 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 11
FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ110>115-117-118-122-080215-
/O.CON.PHFO.SC.Y.0018.000000T0000Z-160408T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
1157 AM HST THU APR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT AND SEAS UP TO 11
FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Apr 5, 8:49 PM HST, 6 hours 48 minutes earlier.

Area forecast discussion, Apr 5, 8:49 PM HST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
849 PM HST TUE APR 5 2016

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO PUSH SOUTHEASTWARD TONIGHT...BEFORE
STALLING OVER THE BIG ISLAND ON WEDNESDAY. THE REMNANT MOISTURE
ASSOCIATED WITH THE STALLED FRONT WILL THEN LIFT BACK NORTHWARD
ACROSS THE SMALLER ISLANDS THROUGH THE REMAINDER OF THE
WEEK...KEEPING RATHER WET CONDITIONS IN PLACE ACROSS WINDWARD AND
MAUKA AREAS. BREEZY NORTHEAST TRADES ARE EXPECTED TO CONTINUE
THROUGH THURSDAY AS A STRONG RIDGE OF HIGH PRESSURE TRACKS BY WELL
TO THE NORTH OF THE ISLAND CHAIN. THE TRADES WILL WEAKEN BRIEFLY
LATE IN THE WEEK AS ANOTHER COLD FRONT PASSES BY TO THE NORTH OF
THE STATE...WITH RAINFALL FOCUSING OVER LEEWARD AND INTERIOR
SECTIONS OF THE ISLANDS. THE TRADE FLOW WILL RE-STRENGTHEN SUNDAY
THROUGH EARLY NEXT WEEK AS ANOTHER RIDGE OF HIGH PRESSURE BUILDS
TO THE NORTH OF THE ISLANDS...WITH SHOWERS FOCUSING ONCE AGAIN
ACROSS WINDWARD AND MAUKA LOCALES.

&&

.DISCUSSION...
CURRENTLY AT THE SURFACE...A COLD FRONT IS PUSHING THROUGH
MAUI...WITH A STRONG 1031 MB HIGH PRESSURE AROUND 1075 MILES
NORTHWEST OF KAUAI BUILDING IN BEHIND IT. INFRARED SATELLITE
IMAGERY SHOWS MOSTLY CLOUDY SKIES IN PLACE ACROSS MOST OF THE
STATE...WITH SOME POCKETS AREAS WITH LESS EXTENSIVE CLOUD COVER.
MEANWHILE...RADAR IMAGERY SHOWS NUMEROUS SHOWERS MOVING THROUGH
MAUI COUNTY IN ASSOCIATION WITH THE FRONT...WITH ISOLATED TO
SCATTERED SHOWERS ELSEWHERE. MAIN SHORT TERM CONCERN FOR TONIGHT
REVOLVES AROUND RAIN CHANCES.

TONIGHT...
THE COLD FRONT WILL SHIFT SOUTHWARD INTO THE BIG ISLAND AFTER
MIDNIGHT...WHILE THE STRONG SURFACE HIGH TRACKS SLOWLY EASTWARD
TO A LOCATION ROUGHLY 900 MILES NORTHWEST OF KAUAI BY DAYBREAK
WEDNESDAY. THIS WILL DRIVE THE BREEZY TO WINDY NORTHERLY FLOW
ACROSS THE SMALLER ISLANDS THROUGH THE OVERNIGHT HOURS. A FEW
HIGHLY LOCALIZED AREAS HAVE SEEN WINDS REACH ADVISORY LEVELS THIS
EVENING...BUT THE MAJORITY OF THE AREA SHOULD HOLD BELOW ADVISORY
LEVELS. THE ONE EXCEPTION IS ACROSS LANAI AFTER MIDNIGHT...AS THE
WINDS BEGIN TO SHIFT AROUND MORE TO THE NORTHEAST...AND THE
FUNNELING ENHANCEMENT BETWEEN WEST MAUI AND MOLOKAI SHOULD PUSH
WINDS INTO THE ADVISORY RANGE. AS FOR SENSIBLE WEATHER
DETAILS...MIMIC TOTAL PRECIPITABLE WATER /PW/ IMAGERY SHOWS A
SWATH OF PW VALUES AROUND 1.5 INCHES IN ASSOCIATION WITH THE
FRONT. BEHIND THE FRONT PW VALUES DROP OFF QUICKLY...WITH 0.5
INCHES OR LESS SEEN JUST UPSTREAM OF KAUAI. MEANWHILE...THERE
REMAINS SOME STRONG LARGE SCALE FORCING FOR ASCENT OVER THE ISLAND
CHAIN DUE TO THE RIGHT REAR QUAD OF 120+ KNOT UPPER JET. THE COLD
FRONT ALONG WITH THE UPPER LEVEL SUPPORT FOR ASCENT SHOULD
CONTINUE TO DRIVE NUMEROUS TO WIDESPREAD SHOWER ACTIVITY ACROSS
MAUI COUNTY AND THE BIG ISLAND OVERNIGHT. WITH THE DRIER AIRMASS
MOVING IN BEHIND THE FRONT...SHOWER ACTIVITY SHOULD DIMINISH
ACROSS OAHU AND KAUAI OVERNIGHT...BUT WINDWARD AND MOUNTAIN
LOCALES ARE EXPECTED TO CONTINUE TO SEE SCATTERED LIGHT RAIN
SHOWERS OR MIST THROUGH THE NIGHT.

WEDNESDAY THROUGH THURSDAY NIGHT...
THE FRONT WILL SLOWLY DISSIPATE OVER THE BIG ISLAND ON
WEDNESDAY...WITH THE REMNANT MOISTURE THEN SLOWLY SPREADING BACK
NORTHWARD ACROSS THE SMALLER ISLANDS THROUGH THURSDAY NIGHT.
MEANWHILE...THE STRONG SURFACE HIGH WILL TRACK EASTWARD BETWEEN
700 AND 800 MILES NORTH OF THE STATE THROUGH THURSDAY NIGHT. AS A
RESULT...BREEZY TO WINDY NORTHEAST TRADE WINDS ARE EXPECTED
THROUGH THURSDAY...AND THE WIND ADVISORY MAY NEED TO BE EXPANDED
TO INCLUDE OTHER PORTIONS OF THE STATE WEDNESDAY AND WEDNESDAY
NIGHT. SOME LARGE SCALE FORCING FOR ASCENT WILL REMAIN IN PLACE
ACROSS THE AREA AS WELL...WITH THE ISLANDS REMAINING WITHIN THE
RIGHT REAR QUAD OF A 100+ KNOT UPPER LEVEL JET. THIS IN
COMBINATION WITH THE REMNANT MOISTURE ASSOCIATED WITH THE FRONT
EXPANDING NORTHWARD OVER MAUI COUNTY WEDNESDAY NIGHT...ACROSS
OAHU AND KAUAI THURSDAY AND THURSDAY NIGHT...ALONG WITH SOME WEAK
SURFACE TROUGHING DEVELOPING OVER THE ISLAND CHAIN...SHOULD KEEP
CONDITIONS UNSETTLED. SHOWERS ARE EXPECTED TO FAVOR WINDWARD AND
MAUKA LOCATIONS THROUGH THE PERIOD...BUT THE BREEZY TRADES WILL
LIKELY PUSH SOME SHOWERS INTO LEEWARD AREAS OF THE SMALLER ISLANDS
AS WELL.

FRIDAY THROUGH NEXT TUESDAY...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON FRIDAY...THEN
STALL OUT NORTH OF THE ISLANDS SATURDAY AND SATURDAY NIGHT. AS THE
FRONT DISSIPATES AND ANOTHER RIDGE OF HIGH PRESSURE BUILDS NORTH
OF THE STATE SUNDAY THROUGH EARLY NEXT WEEK...WE EXPECT THAT
BREEZY TRADES WILL RETURN ONCE AGAIN. A CONVECTIVE SHOWERY PATTERN
IS EXPECTED ON FRIDAY AND SATURDAY WITH SHOWERS FOCUSED PRIMARILY
OVER LEEWARD AND INTERIOR SECTIONS OF THE ISLANDS. THE RETURNING
TRADES SHOULD FOCUS ACTIVITY BACK ACROSS WINDWARD AND MAUKA
LOCALES SUNDAY THROUGH EARLY NEXT WEEK.

&&

.AVIATION...
A SHALLOW AND WEAKENING COLD FRONT ACROSS MAUI COUNTY THIS EVENING
WILL MOVE TOWARDS THE BIG ISLAND TONIGHT. MOISTURE ASSOCIATED WITH
THE DISSIPATING FRONT WILL LINGER OVER THE BIG ISLAND AND MAUI AND
WILL PRODUCE AREAS OF MVFR VIS/CIG IN SHRA AND TEMPO MTN OBSC
TONIGHT. N TO NE WINDS WILL INCREASE AFTER THE FRONT MOVES
THROUGH...RESULTING IN LOW LEVEL TURBULENCE TO THE LEE OF THE
TERRAIN.

AIRMET SIERRA FOR MTN OBSC AND AIRMET TANGO FOR TURB WILL LIKELY
PROGRESS TOWARDS THE EASTERN PART OF THE STATE AS THE FRONT MOVES
SOUTHEAST TONIGHT AND WEDNESDAY. AIRMET TANGO WILL EVENTUALLY BE
REQUIRED FOR ALL ISLANDS WEDNESDAY.

&&

.MARINE...
STRENGTHENING NORTH TO NORTHEAST WINDS WILL RESULT IN SMALL CRAFT
ADVISORY /SCA/ CONDITIONS OVER MOST HAWAIIAN WATERS THROUGH MID-
WEEK. THE WINDS MAY APPROACH GALE CONDITIONS IN THE ALENUIHAHA
CHANNEL ON WEDNESDAY. THEREFORE...A GALE WATCH HAS BEEN ISSUED FOR
THAT MARINE ZONE STARTING WEDNESDAY MORNING.

SHORT PERIOD CHOPPY SURF WILL INCREASE ALONG MOST EAST FACING SHORES
OF THE ISLAND CHAIN DURING THE NEXT FEW DAYS DUE TO THE
STRENGTHENING TRADE WINDS. A MODERATE SHORT PERIOD NORTH-NORTHWEST
SWELL WILL CONTINUE TO BUILD ALONG MOST NORTH AND WEST FACING SHORES
TONIGHT AND WEDNESDAY BEFORE SLOWLY SUBSIDING FROM THURSDAY THROUGH
FRIDAY. A SMALL TO MODERATE NORTHWEST SWELL IS EXPECTED TO ARRIVE
SATURDAY WITH A LARGER REINFORCING SWELL EXPECTED STARTING LATE
SATURDAY NIGHT. THIS SWELL MAY PRODUCE SURF APPROACHING THE HIGH
SURF ADVISORY CRITERIA ALONG MOST NORTH AND WEST FACING SHORES OF
THE SMALLER ISLANDS FROM SUNDAY INTO SUNDAY NIGHT. ELSEWHERE...THERE
WILL BE A SERIES OF SMALL SOUTH SWELLS...WHICH WILL MAINTAIN
BACKGROUND SURF ALONG MOST SOUTH FACING SHORES OF THE ALOHA STATE
INTO EARLY NEXT WEEK

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM HST WEDNESDAY FOR LANAI.

SMALL CRAFT ADVISORY UNTIL 6 AM HST THURSDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-
PAILOLO CHANNEL-BIG ISLAND WINDWARD WATERS.

GALE WATCH FROM 6 AM HST WEDNESDAY THROUGH WEDNESDAY AFTERNOON
FOR ALENUIHAHA CHANNEL.

SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR ALENUIHAHA
CHANNEL.

&&

DISCUSSION...JELSEMA
AVIATION...FOSTER
MARINE...HOUSTON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:37 PM HSTWind AdvisoryHFOHawaii, Honolulu, Kalawao44 hr

Nearby

Gale Warnings in Hawaii, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.